Those are pretty classic withdrawal symptoms, but it would be very unusual to get them after being on the meds such a short time -- they wouldn't even have had a chance to start working yet. Unfortunately, they also can be caused by blood sugar imbalances. Here's the thing -- treating one anxiety attack caused by a stressful event combined with low blood sugar with antidepressants is pretty ridiculous -- it's the blood sugar problem that needs to be treated. Anxiety has to be chronic and debilitating to need medication, which isn't your case. I do think you need to better treat your blood sugar problem, though, if you're absolutely sure you have this problem, as it's often overdiagnosed.
This is kind of an odd case with the whole low blood sugar thing. When my wife was giving birth to our son and I had this panic attack, the nurses
immediate solution was to send me to the ER. I was on the verge of passing out so I didn't really have much say with this situation. While in the ER I mentioned to the doctor and nurse that I get weak and feel faint on occasion if I haven't eaten in awhile. Thinking this might be the real cause of why I started freaking out. However they just said without hesitation that I am most likely hypoglycemic and one thing lead to another and I had a panic attack. They administered no testing at all and proceeded to give me a anxiety pill to "knock the edge off" and sent me on my way. I was pretty out of it so I gave no arguments. Then after all was said and done at the hospital I decided to go see my doctor several days later seeing that I was still feeling weird and had no appetite. My doctor said pretty much the same thing! Although every time I brought up the whole hypoglycemia issue he seemed to ignore it saying I most likely have an anxiety problem, and he believes by putting me on medication everything will be okay. He did give me a lab order to get blood work done. But told me that this is really unnecessary and it is very unlikely I have any issues other than anxiety due to my age, weight and previous health. So of course I listened to my doctor, and here I am today. I should also mention that I do not have health insurance at the moment. This whole ordeal with the hospital and doctors office has cost me a lot of money. This is why I have turned to the forums in an effort to get some answers.
Been going through this for the past I months. Relax, I know it is difficult. You be okay. If you are having an extreme attack just go to your hospital and hang out in the waiting room until symptoms goes away..eventually it will pass.
Well, I get your money problems, so maybe you have a community health clinic in your area. The best people to test for hypoglycemia are holistic nutritionists, as they will hopefully test you over time, but any doctor should eliminate physiological causes for a condition before deciding it's an emotional problem, as a drug for emotional problems won't do anything about a physiological problem, it will just suppress it for awhile while it gets worse. The other thing is, citalopram isn't an anti-anxiety medication that works right away -- it takes 4-6 weeks to find out if it's going to work. Usually for a one-off anxiety attack you'd be given a short-acting benzo such as xanax to take as needed for a short time, maybe just once, so giving you this particular drug still sounds bizarre. When you do get money, you need a different doctor who will take you seriously -- when you have a doctor who just says, without any testing of hormonal imbalances or thyroid problems or blood sugar problems, for example, that you have anxiety, here's a pill, run, don't walk, to a different doctor. By the way, given that health insurance is now required and that there are significant subsidies for those who can't afford full boat on the payments, why don't you have health insurance?